Florida, 2013Damaging Winds in Florida, August 4, 2013
August 4, 2013 · NWS TAE · 2 events in 1 county or zone
Scattered thunderstorms developed during the afternoon hours, a couple of which were severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon hours, a couple of which were severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 4, 12:45 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 12:45 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT Sun Aug 4 2013
.NEAR TERM [Through Tonight]...
The long wave pattern this afternoon continues to feature a ridge
over TX and a trough across the Northeast and Mid Atlantic region.
This leaves the Southeast in a northwest flow regime. The MCS over
the Ozarks is dissipating. However, it did leave behind a decent
looking MCV. At the surface, we continue to analyze a cold front
across central portions of GA and AL. Convection is developing
slowly across the forecast area this afternoon, both on the sea
breeze front and along the cold front. We expect the convection to
gradually become more vigorous, especially once we start seeing some
boundary interactions. The dry layer evident on the 12Z KTAE
sounding could cause some of the storms to produce wet microbursts.
The WMSI based on a modified sounding is 64. This would indicate
strong storms, but not necessarily severe. The upstream MCV will
only make it to MS or northern AL by 12Z and will weaken as it moves
southeast. Therefore it is not expected to be a factor in tonight's
weather. The cold front will settle into our northern zones
overnight and convection will end this evening from northwest to
southeast. Overnight lows will be close to normal, generally in the
lower 70s inland. Coastal areas will bottom out in the upper 70s to
around 80.
&&
.SHORT TERM [Monday Through Tuesday Night]...
Our new normal (abnormal) summertime pattern will continue with
mid/upper level impulses forecast to funnel into the Southeast
through the channel between the Southern Plains ridge and the
Hudson Bay low. At the surface, troughiness will likely disturb
the typical high pressure pattern. The aforementioned features
will, in conjunction with some form of an afternoon seabreeze,
combine to yield above average rain chances each afternoon. Highs
will run a few degrees above normal, with heat indicies hovering
around 100 degrees.
&&
.LONG TERM [Wednesday through Saturday]...
Wednesday will likely be drier than the short term period as
mid/upper ridging pushes the persistent trough north out of the
Southeast, however, this pattern will be short lived. Thursday and
Friday a TUTT will gradually move over the Florida Peninsula,
breaking down the upper ridge and allowing typical seabreeze
storms to form each afternoon. Over the weekend, the ridge is
forecast to once again overspread the Southeast, likely drying the
region out. However, there is some uncertainty as to whether or
not the eastern trough will dig back south by Sunday and push a
front into the region. This keeps the possibility for a return to
the wet pattern in the forecast by the end of next weekend.
&&
.AVIATION [Beginning 18Z Sunday]...
Scattered convection will continue to
develop across the region this afternoon and we have maintained
mention of thunderstorms in the TAFs. We also expect some minor
mainly MVFR visibility restrictions during the hours surrounding
sunrise.
&&
.MARINE...
The continued weak surface pressure pattern will keep winds
relatively light and seas calm for the foreseeable future. The
typical enhancements closer to the coast within the seabreeze
should be expected each afternoon.
&&
.FIRE WEATHER...
Relative humidity levels will remain well above critical levels this
week precluding red flag conditions from being realized. Dispersion
indices will be rather low on Tuesday, in many cases below 30.
&&
.HYDROLOGY...
River gauge readings show all area rivers out of flood stage, with
the Aucilla River near Lamont hovering right at flood stage. All
forecast points suggest area river levels to either hold steady,
or gradually decrease over the next several days. Widespread heavy
rains are not anticipated, with scattered afternoon storms likely
each day. Thus, small stream and river flooding is not anticipated
to be an issue through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 94 75 93 74 / 30 40 20 50 30
Panama City 77 90 79 90 77 / 30 30 20 40 30
Dothan 72 94 73 92 74 / 20 20 20 50 30
Albany 72 94 73 92 73 / 20 20 10 30 30
Valdosta 72 95 73 93 73 / 30 30 30 40 30
Cross City 72 92 74 91 73 / 40 40 30 40 20
Apalachicola 78 90 77 88 76 / 20 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Wool
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Wool
MARINE...Harrigan
FIRE WEATHER...Wool
HYDROLOGY...Harrigan
In the hours before
Special weather statement, Aug 4, 4:04 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT SUN AUG 4 2013
GAZ131-148-042230-
BERRIEN GA-IRWIN GA-
604 PM EDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN BERRIEN AND
EASTERN IRWIN COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 630 PM EDT
AT 600 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF AMBROSE TO
5 MILES EAST OF LENOX...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3121 8305 3130 8339 3161 8314 3159 8305
3154 8306 3149 8310 3146 8314 3141 8313
3136 8310 3133 8305 3131 8305 3127 8303
TIME...MOT...LOC 2203Z 290DEG 21KT 3156 8310 3127 8336
08-LAMERSSpecial weather statement, Aug 4, 4:24 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT SUN AUG 4 2013
GAZ143-156-042310-
MILLER GA-DECATUR GA-
624 PM EDT SUN AUG 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN DECATUR
AND SOUTHEAST MILLER COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 710 PM EDT
AT 620 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF COLQUITT...OR NEAR BABCOCK...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS THAT MAY BE IMPACTED BY THE STORM INCLUDE BUT ARE NOT
LIMITED TO...BABCOCK...ELDORENDO...BAINBRIDGE...AND HANOVER.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3112 8454 3108 8454 3108 8448 3100 8439
3085 8466 3113 8476 3120 8463
TIME...MOT...LOC 2223Z 325DEG 16KT 3109 8465
08-LAMERSSpecial weather statement, Aug 4, 4:39 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EDT SUN AUG 4 2013
ALZ068-FLZ007-009-042345-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
539 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR WESTERN GENEVA...
NORTHWEST HOLMES AND NORTHERN WALTON COUNTIES...
* UNTIL 645 PM CDT
AT 540 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
ENTERPRISE TO 8 MILES NORTH OF LAUREL HILL...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO AROUND 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS THAT MAY BE IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GENEVA...NEW HOPE...CANEY CREEK...AND SAMSON.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3099 8640 3100 8619 3117 8620 3120 8609
3120 8582 3108 8565 3088 8585 3079 8623
3080 8626 3077 8634 3077 8639 3077 8640
TIME...MOT...LOC 2238Z 308DEG 22KT 3118 8589 3102 8647
08-LAMERSSpecial weather statement, Aug 4, 5:07 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EDT SUN AUG 4 2013
FLZ011-042345-
JACKSON FL-
607 PM CDT SUN AUG 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN AND
CENTRAL JACKSON COUNTY IN THE FLORIDA PANHANDLE...
* UNTIL 645 PM CDT
AT 604 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 13 MILES NORTHEAST OF MARIANNA...OR NEAR LOVEDALE...
MOVING SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM. OTHER STRONG STORMS WERE DEVELOPING AROUND THE AREA AS WELL
AND COULD STRENGTHEN.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3095 8552 3099 8540 3096 8503 3086 8493
3084 8492 3082 8494 3076 8492 3075 8490
3068 8507 3084 8545
TIME...MOT...LOC 2306Z 326DEG 11KT 3087 8506
08-LAMERSLocal storm report, Aug 4, 5:10 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
08/04/2013 DECATUR GA 911 CALL CENTER
2 TREES REPORTED BLOWN DOWN BY THUNDERSTORM.
&&
LAMERS/LAHRThunderstorm Wind, Jackson
- When
- August 4, 5:40 PM CST
- Where
- Jackson County, 5.62 mi ESE of Jacobs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 30.853, -85.306
Trees were blown down at Baker Creek Road near Jenny Lane.
Thunderstorm Wind, Jackson
- When
- August 4, 6:00 PM CST
- Where
- Jackson County, Blue Springs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 30.780, -85.140
Trees were blown down near Blue Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, August 4 to 5, 2013$2.2 million · 33 events
- Hail and Damaging Wind in Massachusetts, August 4, 2013$3.0 million · 1.25 in hail · 4 events
- Flash Flooding in New Mexico, August 4, 2013$95,000 · 3 events
- Debris Flows in Washington, August 4, 2013$50,000 · 2 events
- Flash Flood and Hail in Maine, August 4, 2013$30,000 · 1.75 in hail · 4 events
- Damaging Wind in Florida, August 4, 20133 injured · 1 event
- Flash Flooding and Hail in Colorado, August 4, 2013$20,000 · 1 in hail · 8 events
- Hail in Wyoming, August 4, 20131.75 in hail · 5 events
- Dense Fog in West Virginia, August 4, 20133 events
- Hail in Puerto Rico, August 4, 2013$2,000 · 0.25 in hail · 2 events
- Hail in Maine, August 4, 20131 in hail · 2 events
- Hail in Minnesota, August 4 to 5, 20131.25 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475663, 475664.